Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Feb 12, 2024, 2:41 AM CST for Lee County, Alabama. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2024, 2:41 AM CST (08:41 UTC)
- Expired
- Feb 12, 2024, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 4:00 AM CST | FLASH FLOOD | 2 N Beauregard, AL | Alabama Highway 51 and Lee Road 146 both impassable due to flooding. |
| Feb 12, 5:15 AM CST | FLASH FLOOD | 1 Wsw Lake Harding, AL | Lee Road 357 impassable at Lee Road 358 near Beulah. |
| Feb 12, 5:15 AM CST | FLASH FLOOD | 2 Sse Opelika Sportsple, AL | North Uniroyal Rd impassable at Columbus Pkwy. |
| Feb 12, 5:15 AM CST | FLASH FLOOD | 3 Wnw Chewacla State Pa, AL | Roadway flooded near Dawson Trailer Park. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WGUS54 KBMX 120841
FFWBMX
ALC081-121145-
/O.NEW.KBMX.FF.W.0003.240212T0841Z-240212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
241 AM CST Mon Feb 12 2024
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Lee County in east central Alabama...
* Until 545 AM CST.
* At 241 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Auburn, Opelika, Smiths, Smiths Station, Waverly, Beauregard,
Griffen Mill, Beans Mill, Bleecker, Auburn University, Beulah,
Ladonia, Loachapoka, Robert G. Pitts Airport, Mount Jefferson,
Chewacla State Park, Marvyn, Bartletts Ferry Dam and Monterey
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 8554 3271 8564 3274 8557 3274 8541
3273 8528 3275 8528 3275 8514 3274 8511
3269 8512 3266 8509 3264 8510 3264 8508
3258 8507 3251 8500 3251 8506 3247 8506
3247 8533 3241 8533 3241 8543 3250 8544
FLASH FLOOD...RADAR INDICATED
$$
25/Owen3 follow-up statements
027
WGUS74 KBMX 121024
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
424 AM CST Mon Feb 12 2024
ALC081-121145-
/O.CON.KBMX.FF.W.0003.000000T0000Z-240212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
424 AM CST Mon Feb 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST EARLY THIS
MORNING FOR LEE COUNTY...
At 424 AM CST, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Auburn, Opelika, Smiths, Smiths Station, Waverly, Beauregard,
Griffen Mill, Beans Mill, Bleecker, Auburn University, Beulah,
Ladonia, Loachapoka, Robert G. Pitts Airport, Mount Jefferson,
Chewacla State Park, Marvyn, Bartletts Ferry Dam and Monterey
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 8554 3271 8564 3274 8557 3274 8541
3273 8528 3275 8528 3275 8514 3274 8511
3269 8512 3266 8509 3264 8510 3264 8508
3258 8507 3251 8500 3251 8506 3247 8506
3247 8533 3241 8533 3241 8543 3250 8544
FLASH FLOOD...OBSERVED
$$
25/Owen774
WGUS54 KBMX 121118
FFWBMX
ALC081-121400-
/O.EXT.KBMX.FF.W.0003.000000T0000Z-240212T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
518 AM CST Mon Feb 12 2024
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Lee County in east central Alabama...
* Until 800 AM CST.
* At 518 AM CST, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 3 and 5
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Auburn, Opelika, Smiths, Smiths Station, Waverly, Beauregard,
Griffen Mill, Beans Mill, Bleecker, Auburn University, Beulah,
Ladonia, Loachapoka, Robert G. Pitts Airport, Mount Jefferson,
Chewacla State Park, Marvyn, Bartletts Ferry Dam and Monterey
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 8554 3271 8564 3274 8557 3274 8541
3273 8528 3275 8528 3275 8514 3274 8511
3269 8512 3266 8509 3264 8510 3264 8508
3258 8507 3251 8500 3251 8506 3247 8506
3247 8533 3241 8533 3241 8543 3250 8544
FLASH FLOOD...OBSERVED
$$
25/Owen190
WGUS74 KBMX 121238
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
638 AM CST Mon Feb 12 2024
ALC081-121400-
/O.CON.KBMX.FF.W.0003.000000T0000Z-240212T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
638 AM CST Mon Feb 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING
FOR LEE COUNTY...
At 638 AM CST, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 3.5 and 5.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Auburn, Opelika, Smiths, Smiths Station, Waverly, Beauregard,
Griffen Mill, Beans Mill, Bleecker, Auburn University, Beulah,
Ladonia, Loachapoka, Robert G. Pitts Airport, Mount Jefferson,
Chewacla State Park, Marvyn, Bartletts Ferry Dam and Monterey
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 8554 3271 8564 3274 8557 3274 8541
3273 8528 3275 8528 3275 8514 3274 8511
3269 8512 3266 8509 3264 8510 3264 8508
3258 8507 3251 8500 3251 8506 3247 8506
3247 8533 3241 8533 3241 8543 3250 8544
FLASH FLOOD...OBSERVED
$$
HRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 10:51 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 11, 10:51 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1051 PM CST Sun Feb 11 2024 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 102 PM CST SUN FEB 11 2024 A deep positively-tilted longwave trough extended from over Wisconsin southwest t over far Northwest Texas. Broad ridging is centered over the Western Caribbean Sea with a broad southwest flow prevailing aloft across the area. A stationary surface boundary extends roughly parallel just southeast of the Interstate 59 corridor from Southern Mississippi northeast into Northern Georgia. This afternoon. A Jet max aloft will move northeast over the Lower Mississippi River Valley Region to our southwest later this afternoon, supporting widespread shower and thunderstorm activity while a closed mid-level low becomes more defined over West-Central Texas. Several shortwave impulses will also arrive from the west, further supporting convective activity. An outflow boundary has pushed south across much of our west and central counties and the boundary is analyzed roughly to the south of the U.S. Highway 80 corridor whereas convergence is indicated between Hattiesburg, MS and Meridian, MS and this convergence zone likely exists extending northwest across our far southwest counties where it becomes rather diffuse near Selma. We are watching some storms across interior Southwest Alabama to the south of our forecast area as they move northeast within the warm sector. Though instability is temporarily reduced across our west and most of our southwest counties at this time, the surface boundary is expected to return northward through the rest of the afternoon, resulting in low- level instability returning in earnest. Heavier convective activity is ongoing to the west over portions of Arkansas, Louisiana and Mississippi and is moving east toward the area, meanwhile activity is developing across the Interior part of Southwest Alabama ahead of that complex of storms. Though initially the Southwest Alabama storms will help to limit southerly flow in the lower levels into our southwest, the activity looks to continue to lift northward, eventually interacting/merging with the convection approaching from the west. Sufficient wind shear exists for storm organization and forcing aloft will support eastward motion. A primary limiting factor will be more marginal instability due to clouds and a cold pool from morning activity, however, as addressed above, this airmass is gradually eroding away at this time across our far southwest with increasing instability expected to expand northeast with time. All severe weather hazards will be possible with best potential west and southwest through the rest of the afternoon. Expect chances for showers and thunderstorms to increase through the afternoon from the southwest, expanding to the north and east through sunset. Though winds are largely out of the north to northwest early this afternoon, southeast flow persists across our southeast counties and will redevelop across much of the area through mid to late afternoon. Highs will range from near 60 far northwest to the mid 70s far south. Tonight. Continued increases in the jet stream aloft with the approaching upper low over the Central Texas/Oklahoma border overnight with more shortwave s moving northeast over the area will support widespread rain with some lingering thunderstorms overnight. Surface low pressure will become more defined and organized to our southwest across Northern Louisiana through the evening and will move northeast along the stalled front paralleling the Interstate 59 corridor. Wind shear will remain sufficient for organized storms with all modes of severe weather possible given sufficient instability, which will remain the limiting factor. Surface convergence along the boundary with the approach of the low pressure system will further promote uplift and may result in locally heavy rainfall in vicinity of the front. A flood watch has been issued for portions of our Central, Eastern and Northeast Counties to account for this potential which will be maximized in urbanized, low-lying and poor-drainage areas. Winds overnight will be from the southeast, eventually converging toward the approaching surface low, with speeds from 5-10 mph. Low temperatures will reflect a thermal gradient along the stationary front with readings in the mid 40s far north while far south areas will experience lows in the mid 60s. Monday. Strong jet dynamics aloft will lift northeast over the area during the day Monday as the upper low moves east over Arkansas through the day. Surface low pressure will move northeast, becoming centered over South-Central Tennessee by midday while a cold front arrives from the west. Areas generally near and south of the Interstate 59 corridor will become warm-sectored after midnight and through much of the morning hours before more stable air pushes in from the west through the area by mid afternoon. A continued risk for heavy rainfall and localized flooding will exist across our East-Central and Northeast Counties through the morning with a continued risk for some severe storms generally near and south of the Interstate 59 corridor, becoming confined to areas east of Interstate 65 by late morning. All modes of severe weather will be possible due to strong wind shear with sufficient instability across this area. Expect widespread showers and some thunderstorms to start the day with the heaviest activity pushing east of the Interstate 65 corridor towards noon and becoming increasingly confined to our eastern counties through the afternoon hours. Lingering showers will remain possible west with persistent clouds expected. Surface winds will shift out of the west and will increase with the cold front's arrival with speeds from 6-12 mph with gusts toward 20 mph possible during the afternoon. High temperatures will range from the low 60s far northwest to the low 70s far southeast. 05 && .LONG TERM... (Monday night through next Saturday) Issued at 307 PM CST SUN FEB 11 2024 Long term forecast is on track this afternoon, with high pressure bringing drier conditions through much of the week. Rain returns last in the week. 14 Previous long-term discussion: (Monday night through next Saturday) Issued at 326 AM CST SUN FEB 11 2024 High pressure builds in across the Gulf States Monday night and will persist through at least Friday morning with generally zonal flow aloft. This should lead to rain-free conditions and mostly clear to partly cloudy skies. Rain chances being to increase again Friday evening through Saturday as our next trough approaches from the west. This next system is expected to ride along the Gulf Coast, which should result in largely stratiform rain, so we have not added mention of thunderstorms in the forecast for next weekend. 25/Owen && .AVIATION... (06Z TAFS) Issued at 1047 PM CST SUN FEB 11 2024 Numerous showers and tstms expected across central Alabama thru 18Z. Thru 15Z, most of heavier rain and embedded tstms will be along and south of I-20. The heavier showers and tstms will produce vsbys blo 3 miles. MVFR cigs will prevail through the period, with lcl cigs blo 1000 ft agl thru 18Z. Cigs will improve after 18Z from west to east as drier low level air advects eastward behind a dry line. Sfc winds behind the dry line will become southwest at 10-15 kts with gusts to 22 kts. 58/rose && .FIRE WEATHER... Widespread soaking rains and a few thunderstorms are possible through tomorrow. Afternoon minimum RH values remain above 50 percent tomorrow afternoon. Southerly 20ft winds will be at or less than 10mph today, becoming southwesterly Monday and increasing to 10-15mph. High pressure will bring dry weather back on Tuesday through the end of the forecast period. Minimum RH values will be above 35 percent each afternoon. 20ft winds from the northwest remain elevated at 8-12mph Tuesday, before diminishing Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 67 36 55 / 90 90 20 0 Anniston 59 67 38 56 / 90 100 20 0 Birmingham 58 66 38 55 / 90 90 20 0 Tuscaloosa 57 66 38 59 / 90 80 10 0 Calera 59 67 38 56 / 90 90 10 0 Auburn 60 68 40 57 / 80 100 10 0 Montgomery 63 70 40 57 / 80 90 10 0 Troy 67 72 40 58 / 80 100 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for the following counties: Autauga-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-Chilton- Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Greene-Hale-Jefferson- Lee-Lowndes-Macon-Marengo-Montgomery-Perry-Randolph-Russell- Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa. && SHORT TERM...05 LONG TERM....14 AVIATION...58/rose
Hazardous weather outlook, Feb 11, 3:39 AM CST, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 339 AM CST Sun Feb 11 2024 ALZ011>015-017>050-121245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 339 AM CST Sun Feb 11 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a risk of heavy rain that could lead to isolated flooding today, especially for areas north of Interstate 20. Strong to severe storms are possible across most of Central AL this evening and through the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe storms are possible through Monday morning across all of Central Alabama. .SPOTTER INFORMATION STATEMENT... Limited activation of storm spotters and emergency management may be needed today and tomorrow.
In the hours before
Special weather statement, Feb 11, 10:05 PM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1005 PM CST Sun Feb 11 2024
ALZ025-027-120430-
Shelby AL-Talladega AL-
1005 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT TALLADEGA AND SOUTHEASTERN
SHELBY COUNTIES THROUGH 1030 PM CST...
At 1005 PM CST, Doppler radar was tracking a strong thunderstorm near
Wilsonville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Talladega, Sylacauga, Chelsea, Childersburg, Columbiana, Wilsonville,
Talladega Springs, Vincent, Harpersville, Westover, Oak Grove, Waldo,
Bon Air, Alpine Bay Resort, Winterboro, Fayetteville, Alpine,
Sycamore, Logan Martin Dam, and Lay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8612 3319 8612 3320 8617 3314 8618
3310 8638 3310 8649 3309 8651 3307 8651
3306 8658 3331 8667 3341 8638 3340 8638
3343 8633 3353 8606 3330 8602
TIME...MOT...LOC 0405Z 246DEG 45KT 3319 8651
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenLocal storm report, Feb 11, 10:30 PM CST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1030 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM Hail 4 ESE Shelby County Air 33.16N 86.72W
02/11/2024 E0.25 inch Shelby AL Amateur Radio
Report of pea-size hail in the Waterford
subdivision in Calera.
&&Special weather statement, Feb 11, 10:35 PM CST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1035 PM CST Sun Feb 11 2024
ALZ021-027-028-120515-
Clay AL-Talladega AL-Cleburne AL-
1035 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLADEGA...SOUTHWESTERN
CLEBURNE AND CENTRAL CLAY COUNTIES THROUGH 1115 PM CST...
At 1035 PM CST, Doppler radar was tracking a strong thunderstorm over
Waldo, or near Talladega, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oxford, Talladega, Lineville, Ashland, Munford, Waldo, Grant Town,
Barfield, Winterboro, Anniston Regional Airport, Delta, Mount Cheaha,
Logan Martin Lake, Hollis Crossroads, Camp Mac, Chandler Springs,
Chalafinnee, Ironaton, Jenifer, and Lake Chinnabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3349 8564 3338 8565 3331 8564 3330 8565
3319 8617 3349 8625 3359 8596 3359 8580
3356 8579 3356 8575 3360 8574 3360 8572
3361 8572 3361 8569 3363 8569 3363 8567
3350 8563
TIME...MOT...LOC 0435Z 252DEG 50KT 3339 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Feb 11, 10:55 PM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1055 PM CST Sun Feb 11 2024
ALZ019-021-028-029-120530-
Calhoun AL-Clay AL-Randolph AL-Cleburne AL-
1055 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN RANDOLPH...SOUTHEASTERN
CALHOUN...CLEBURNE AND NORTHEASTERN CLAY COUNTIES THROUGH 1130 PM
CST...
At 1055 PM CST, Doppler radar was tracking a strong thunderstorm near
Corinth, or 7 miles south of Heflin, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Anniston, Oxford, Heflin, Fort McClellan, Ranburne, Fruithurst,
Edwardsville, Morrison Cross Roads, Barfield, Corinth, Muscadine,
Abernathy, Fosters Cross Roads, Delta, Mars Hills, Graham, Newell,
Coleman Lake And Campground, Choccolocco, and Trickem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3333 8572 3374 8581 3385 8538 3340 8529
TIME...MOT...LOC 0455Z 252DEG 49KT 3354 8561
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:38 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Feb 11, 10:05 PM CST | Special Weather Statement | BMX | Talladega | 25 min |
| Feb 11, 10:35 PM CST | Special Weather Statement | BMX | Clay, Talladega | 40 min |
| Feb 11, 10:55 PM CST | Special Weather Statement | BMX | Cleburne | 35 min |
| Feb 12, 12:57 AM CST | Areal Flood Advisory | BMX | Chambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 3 hr |
| Feb 12, 1:18 AM CST | Areal Flood Advisory | BMX | Lee, Macon, Russell | 117 min |
| Feb 12, 1:51 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 18 min |
| Feb 12, 2:19 AM CST | Areal Flood Advisory | BMX | Bullock, Macon, Montgomery | 3 hr |
| Feb 12, 2:29 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Perry, Sumter | 3 hr |
| Feb 12, 2:31 AM CST | Areal Flood Advisory | BMX | Chambers, Lee | 3 hr |
| Feb 12, 2:43 AM CST | Flash Flood Warning | BMX | Bullock, Macon, Montgomery | 5 hr |
| Feb 12, 4:36 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Feb 12, 4:41 AM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 2 hr |
| Feb 12, 8:39 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 16 hr |
| Feb 12, 8:41 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 27 hr |
| Feb 12, 8:42 AM CST | River Flood Warning | BMX | Dallas, Perry | 5 hr |
| Feb 12, 8:44 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 days |
| Feb 12, 9:50 AM CST | River Flood Warning | BMX | Dallas | 4 days |
| Feb 12, 9:51 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 3 days |
| Feb 12, 11:33 AM CST | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Feb 12, 12:09 PM CST | Special Weather Statement | BMX | Walker | 36 min |
| Feb 12, 12:22 PM CST | Special Weather Statement | BMX | Bibb | 38 min |
| Feb 12, 12:45 PM CST | Special Weather Statement | BMX | Jefferson | 45 min |
| Feb 12, 1:10 PM CST | Special Weather Statement | BMX | Blount | 35 min |
| Feb 12, 3:46 PM CST | Special Weather Statement | BMX | Blount, Calhoun, Clay, Coosa, Etowah, St. Clair and 2 more | 59 min |
| Feb 12, 4:46 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 59 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.